So here’s the sitch:
I took Next Choice EC sometime during late july/early august (can’t remember exactly) and my period came at a normal time.
On September 4th, I took Next Choice EC the day after the condom slipped off. My period still showed up at a normal time.
On September 15th, I started my normal period (28 day ovulation, usually lasts for 6 days). On September 19th, (also the 4th day of my period) my boyfriend and I had unprotected sex (kinda gross, I know) and he pulled out before he ejaculated. The same day, I took Next Choice and my normally 6 day period completely stopped before the end of the night.
Over the next 5 days, I was lightly discharging brown fluid.
My boyfriend and I had sex a couple other times before my next period was supposed to start (10 times) and we used a condom every time.
I was expected to start my period on the 13th of October…and here I sit on the 25th, 12 days late and worried sick. I haven’t had any symptoms of early pregnancy ie: feeling sick in the morning, headaches, fatigue, breast tenderness, etc. I haven’t taken a HPT yet but I am planning on doing it.
some other important things:
*I sync up pretty easily with other girls living around me. As of August, I moved in with 4 girls I have never lived with before. My period still remained slightly normal.
*I do not use any other form of birth control besides condoms
*I have pretty moderate blood clotting during my period.
*A few days before I was expected to start my October period, I had my normal PMS symptoms: flirty, acne break outs, mood swings, etc.
*The week before I started my period, I smoked marijauana daily which led me to eat the nastiest fast food.
*My boy friend has been a regular pot smoker for a good 3 years now.
*I have been under a lot of stress with school, financial worries, new job, etc.
*I tend to worry…A LOT. I read somewhere that stress and worrying about your period can lead to it being late, but two weeks seems like a pretty long time to me…
*My body feels pretty normal on my terms. After the first time of taking Next Choice, I began to feel a little nauseous regularly. But I have not had any extreme, noticeable differences in my health.
What do you think? Should I be worried? Did I have a high risk of getting pregnant from the info I told you? Is it at all likely I’m pregnant?
– – – – – –
I don’t believe you’re pregnant (assuming that none of the condoms had any issues). Keep in mind that condoms are far from perfect, and if you only rely on condoms to keep you from becoming pregnant, sooner or later, the odds will go against you. I’d strongly recommend getting started with a daily birth control prescription.
However, having said all of that, I believe that some of your issues are related to taking Next Choice on the 4th day of your period. Taking an emergency contraception so close to your period ending has the ability to effectively throw your system out of whack. The fluid discharge and skipped/delayed period would be related to that “bodily confusion.” Add to that the stress you’ve been feeling with school, finances, your new job, and the worries of being pregnant, and you’ve set yourself up for what you are experiencing right now. Most likely, your body will return to a more normal schedule next month; however, if you take any more emergency contraception, you’ll find that your next period might also be delayed.
You can shelve some of the worries now. Good luck with your studies!